I have a 2.2cm cyst on my left ovary that was diagnosed a few weeks ago. The Dr. wants me to do another u/s at the end of Sept. to see if it changes. But, the pain is unbearable. It is not every day - however, I can feel discomfort in my lower left abdomen every day. But, for 2 weeks out of the month - during ovulation and menses - the pain is off the charts - as in today. Not only pain in lower abdomen - also pain that shoots down my upper thighs along with nausea and lower back pain. The Dr. gave me a pain prescrip. but that makes me feel even worse. My question is - can such a small cyst cause all of this debilitating pain???
After doing some digging, I am starting to learn about Post-ablation tubal sterilization syndrome. Has anyone else heard of this or been diagnosed? I had an endometrial ablation (rollerball technique) and tubal ligation in 2005. I can't find alot of information on this syndrome - but, from what I have read - my symptoms are spot on.
Your post sparked me to search this syndrome. It does appear that there are many with severe pain. Some doctors seem to accept this as a valid diagnosis and others do not. The following journal abstract seems to validate that it is a real condition:
I think that seems like a likely suspect of your intense pain. Best wishes on finding a good doctor who can help you feel better!
Thank you so much for your response and for posting the link - very helpful. Spoke to my Dr.'s office yesterday - he agrees that the intense pain is probably not the small cyst. As well, it is unlikely gastrointestinal becasue of the cyclical nature. So, I am scheduled for a laparoscopy on Sept. 9th. Hopefully, they will figure this out soon !!
Good luck for your laparoscopy on the 9th.
I just had one, and a hysteropscopy 3 days ago. I am waiting to hear about all of it on Wednesday when I have my follow up appointment (a long wait). I had a cyst about your size, and have been suffering alot of lower abdominal pain, into my groin, and down my leg for too long.
What the GYNO did tell me when he came around to see me after I woke up, is that he found nothing that he thinks would be the cause of my pain. I'm not even sure if the cyst was still there at the time of op. I am very frustrated and somewhat disappointed to hear this, as I want an answer to my problems..
So, good luck again, I hope you get some answers.
I have exactly the same symptoms. I have a 4cm cyst on my ovary. Ive been in pain for three months now. I have discomfort everyday in my groin, down my legs and lower back. Then for about 1-2 weeks around my period I have period pains but they are excruciating. I take strong painkillers but they dont even help. The gynaecologist said it was the pill I was on but how can it cause that much pain? I had a laparoscopy last year due to bad period but all this showed were unexplained adhesions. After going on the combined pill it went away but I went on the prostregen pill 3 months away due to headaches and now this has started. Can anyone offer me advice please? Oh and Im also having bladder issues with going alot more frequently than usual. Thank you for reading
Welcome to the community. You said the laparoscopy you had last year showed unexplained adhesions. By "unexplained" I assume you mean you did not have any type of pelvic surgery prior to the laparoscopy? If that is the case, it is possible you could have endometriosis. Endometriosis creates adhesions. Surgeons who are endometriosis specialists can identify endometriosis and excise / remove it but "general" gynecologists oftentimes cannot identify or remove it.
I hope you can figure out what is causing the pain and find a solution.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.